QT prolongation and paroxysmal ventricular tachycardia occurring during fever following trimethoprim-sulfamethoxazole administration

I. Wiener, D. A. Rubin, E. Martinez, J. Postman, M. V. Herman

Research output: Contribution to journalArticlepeer-review

28 Scopus citations

Abstract

We report a patient, who on two separate occasions, developed QT prolongation and multiple episodes of ventricular tachycardia during fever following administration of trimethoprim-sulfamethoxazole. Ventricular pacing was effective in preventing the tachycardia. This case presents a possible new cause for QT prolongation and ventricular tachycardia and stresses the importance of checking the QT interval in acutely ill patients with ventricular arrhythmias. Drugs commonly prescribed for these arrhythmias - procaine amide, quinidine, and disopyramide - are are contraindicated in long QT syndromes. Pacing may be the treatment of choice.

Original languageEnglish
Pages (from-to)53-55
Number of pages3
JournalMount Sinai Journal of Medicine
Volume48
Issue number1
StatePublished - 1981

Fingerprint

Dive into the research topics of 'QT prolongation and paroxysmal ventricular tachycardia occurring during fever following trimethoprim-sulfamethoxazole administration'. Together they form a unique fingerprint.

Cite this